Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 1, 2012, 6:26 PM EDT for Henry County, Rockdale County, Georgia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2012, 6:26 PM EDT (22:26 UTC)
- Expired
- Aug 1, 2012, 7:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Atlanta, GA
Counties Henry County, GA, Rockdale County, GA
The radar
The Atlanta radar (KFFC), 48 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.4 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1144 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
828
WWUS82 KFFC 012226
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
626 PM EDT WED AUG 1 2012
GAZ045-046-048-057-012315-
626 PM EDT WED AUG 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN ROCKDALE...NEWTON...DEKALB AND HENRY COUNTIES UNTIL 715 PM EDT...
AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LAKEVIEW ESTATES...MOVING SOUTHEAST AT 15
MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
ROCKDALE...NEWTON...DEKALB AND HENRY COUNTIES THROUGH 715 PM EDT.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3358 8426 3359 8424 3361 8426 3370 8425
3372 8394 3344 8380 3343 8391 3344 8393
3343 8395 3341 8428
TIME...MOT...LOC 2226Z 334DEG 11KT 3368 8407
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 1, 2:52 PM EDT, 3 hours 34 minutes earlier.
Area forecast discussion, Aug 1, 2:52 PM EDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 252 PM EDT WED AUG 1 2012 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... CURRENT SATELLITE LOOP SHOW MOSTLY CLEAR SKIES OVER THE AREA. THERE IS SOME CU BEGINNING TO DEVELOP ACROSS WEST AND CENTRAL GA SO THIS LOOKS LIKE IT COULD BE THE BEGINNING OF SOME ISOLATED SHRA/TSRA THIS AFTERNOON/EVENING. THERE IS A WEAK STATIONARY BOUNDARY OVER N GA THAT MAY ACT AS A FOCUSING MECHANISM FOR THUNDERSTORM DEVELOPMENT. THE KEY IS GOING TO BE JUST HOW MUCH DRIER AIR HAS FILTER INTO THE AREA UNDER THE WEAK RIDGE BUILDING IN FROM THE NORTH AND HOW STRONG IS THE INSTABILITY ACROSS THE AREA. LOOKS LIKE WE WILL SEE SOME ISOLATED TO SCATTERED SHRA/TSRA DEVELOP ACROSS NORTH GA BUT IT SHOULD DISSIPATE OUT SHORTLY AFTER SUNSET. MOISTURE INCREASES SOME THURSDAY FROM THE NORTH AS THE RIDGE BREAKS DOWN A BIT MORE THROUGH THE END OF THE WEEK. TEMPS WILL STAY NEAR SEASONAL NORMS THROUGH THE SHORT TERM. 01 .LONG TERM /FRIDAY THROUGH WEDNESDAY/... UPPER LEVEL HIGH PRESSURE RIDGE REMAINS SITUATED OVER TEXAS INTO THE EXTENDED PERIOD...WITH NORTHWEST FLOW PREVAILING ACROSS THE TENNESSEE VALLEY AND INTO GEORGIA. THIS FLOW WILL CONTINUE TO USHER UPPER LEVEL DISTURBANCES INTO THE REGION INTO THE WEEKEND. THESE FEATURES...COMBINED WITH AMPLE DAYTIME HEATING WILL KEEP SLIGHT CHANCE TO CHANCE THUNDERSTORMS ACROSS THE AREA. INTO EARLY NEXT WEEK...HIGH PRESSURE RIDGE OVER THE ATLANTIC BECOMES MORE DOMINANT ACROSS THE SOUTHEAST AS LOW PRESSURE DEEPENS OVER SOUTH CENTRAL CANADA. THIS LOW WILL DRAG A FRONTAL BOUNDARY THROUGH THE TENNESSEE VALLEY BY MONDAY MORNING...AND PUSH INTO NORTHWEST GEORGIA BY MONDAY AFTERNOON. TIMING OF THIS SYSTEM AS IT PUSHES THROUGH DIFFERS SLIGHTLY BY MODEL...SO HAVE MADE NO MAJOR ADJUSTMENTS TO THE CURRENT FORECAST BASED ON THE UNCERTAINTY. HIGH PRESSURE BUILDS BACK INTO THE REGION BEHIND THE FRONT...AND ANTICIPATE DIURNALLY DRIVEN CONVECTION TO RETURN BY MID WEEK. PREVIOUS FORECAST CONTINUES TO APPEAR ON TRACK...AND HAVE ADDED THE PREVIOUS DISCUSSION BELOW... 31 /ISSUED 438 AM EDT WED AUG 1 2012/ LITTLE CHANGE IN THE PATTERN...HENCE THE SCATTERED AFTERNOON AND EVENING THUNDERSTORMS TO CONTINUE. UPPER LEVEL LOW REMAINS OVER TEXAS AS STORM SYSTEM RIDE OVER THE TOP THROUGH THE PLAINS AND OHIO VALLEY. THE HIGH OFF THE COAST CONTINUES TO HOLD A WARM MOIST AIR MASS OVER THE SOUTHEAST... THOUGH THE GFS MAINTAINS A HIGHER MEAN RH OVER THE AREA THAN DOES THE ECMWF. THE GFS SOLUTION PREFERRED. SUNDAY NIGHT INTO MONDAY THEY BOTH HAVE A COLD FRONT MOVING THROUGH EASTERN TENNESSEE AND INTO NORTHERN GEORGIA MONDAY MORNING. IT SETTLES INTO CENTRAL/SOUTH GEORGIA AND WEAKENS BY TUESDAY...BUT PLENTY OF MOISTURE REMAINS OVER THE AREA TO CONTINUE THE AFTERNOON AND EVENING THUNDERSTORMS. LIKEWISE...SEE NO CHANGE IN THE TEMPERATURES THROUGH THE PERIOD. 37 && .AVIATION... 18Z UPDATE... CEILINGS SHOULD STAY VFR THROUGH THE TAF PERIOD WITH SOME BRIEF PERIOD OF MVFR IN AND AROUND TSRA DEVELOPMENT THIS AFTERNOON AND THURSDAY AFTERNOON. WINDS WILL STAY MAINLY OUT OF THE W TO NW IN THE 5-10 KT RANGE. VSBYS WILL BE VFR ALSO EXCEPT SOME MVFR VSBYS WITH LIGHT PATCHY FOG THAT IS EXPECTED OVER NIGHT...BETWEEN 06Z AND 13Z THU. VSBYS WILL ONLY GO DOWN INTO THE MVFR RANGE. //ATL CONFIDENCE...12Z UPDATE... MEDIUM-HIGH CONFIDENCE ALL ELEMENTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 95 72 91 / 20 20 20 40 ATLANTA 75 95 74 90 / 20 20 20 40 BLAIRSVILLE 65 88 65 86 / 20 20 20 40 CARTERSVILLE 67 94 69 92 / 20 20 20 40 COLUMBUS 74 97 74 94 / 20 20 20 40 GAINESVILLE 73 94 73 90 / 20 20 20 40 MACON 74 96 73 94 / 20 20 20 30 ROME 71 96 71 94 / 20 20 20 50 PEACHTREE CITY 70 94 71 91 / 20 20 20 40 VIDALIA 74 97 74 93 / 20 20 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....31 AVIATION...01
Hazardous weather outlook, Aug 1, 5:45 AM EDT, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 545 AM EDT WED AUG 1 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-020945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 545 AM EDT WED AUG 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS THROUGH TONIGHT WITH A FEW POSSIBLY SEVERE. .SYNOPSIS... A WEAK FRONTAL BOUNDARY EXTENDING ACROSS THE STATE WILL MEANDER SOUTH AND NORTH OVER THE NEXT COUPLE OF DAYS. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE GUSTY WINDS...SMALL HAIL AND FREQUENT LIGHTNING. .DISCUSSION... A MOIST AIR MASS REMAINS OVER THE AREA...AND COUPLED WITH THE DAYTIME HEATING TO DESTABLIZE THE ATMOSPHERE SCATTERED CONVECTION CAN BE EXPECTED DURING THE EVENING HOURS. THE FRONT MEANDERING ACROSS THE STATE WILL ALSO POSE AS A FOCUSING MECHANISM FOR CONVECTIVE DEVELOPMENT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Aug 1, 5:14 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
514 PM EDT WED AUG 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM TSTM WND DMG CUMMING 34.21N 84.14W
08/01/2012 FORSYTH GA EMERGENCY MNGR
FORSYTH EMA RELAYED A REPORT OF TREES DOWN ON
HOUSES...POWERLINES DOWN...STREET LIGHTS AND STOPLIGHTS
DOWNED BY THUNDERSTORM WIND ACROSS THE COUNTY.
&&
AGIBBSLocal storm report, Aug 1, 5:56 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
556 PM EDT WED AUG 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM TSTM WND DMG CUMMING 34.21N 84.14W
08/01/2012 FORSYTH GA EMERGENCY MNGR
FORSYTH EMA RELAYED A REPORT OF TREES DOWN ON
HOUSES...POWERLINES DOWN...STREET LIGHTS AND STOPLIGHTS
DOWNED BY THUNDERSTORM WIND ACROSS THE COUNTY. ALSO 4
MOBILE HOMES WERE DESTROYED BY FALLING TREES.
&&
AGIBBSSpecial weather statement, Aug 1, 6:05 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
605 PM EDT WED AUG 1 2012
GAZ007-013-014-012245-
605 PM EDT WED AUG 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 35 MPH WINDS
IN PICKENS...DAWSON AND GILMER COUNTIES UNTIL 645 PM EDT...
AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EAST ELLIJAY...MOVING SOUTHEAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
PICKENS...DAWSON AND GILMER COUNTIES THROUGH 645 PM EDT. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3471 8425 3467 8425 3467 8424 3463 8419
3455 8419 3440 8419 3439 8455 3463 8462
3477 8448
TIME...MOT...LOC 2205Z 310DEG 19KT 3464 8446Special weather statement, Aug 1, 6:17 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
617 PM EDT WED AUG 1 2012
GAZ105-012245-
617 PM EDT WED AUG 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN DOOLY COUNTY
UNTIL 645 PM EDT...
AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF BYROMVILLE...MOVING SOUTH AT
15 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS DOOLY
COUNTY THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE UNADILLA...DOOLING...BYROMVILLE...PINEHURST...FLINT RIVER
WMA...RICHWOOD...DRAYTON...LILLY AND VIENNA.
&&
LAT...LON 3203 8396 3207 8399 3209 8398 3210 8400
3215 8403 3219 8402 3225 8396 3228 8390
3229 8390 3229 8374 3203 8369
TIME...MOT...LOC 2218Z 355DEG 11KT 3224 8384Special weather statement, Aug 1, 6:19 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
619 PM EDT WED AUG 1 2012
GAZ001-002-012300-
619 PM EDT WED AUG 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WALKER AND DADE COUNTIES UNTIL 700 PM EDT...
AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NEW ENGLAND...MOVING SOUTHEAST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WALKER AND DADE COUNTIES THROUGH 700 PM EDT. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3488 8528 3468 8529 3468 8552 3497 8558
3499 8545 3499 8541
TIME...MOT...LOC 2220Z 322DEG 7KT 3490 8546Special weather statement, Aug 1, 6:26 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
626 PM EDT WED AUG 1 2012
GAZ045-046-048-057-012315-
626 PM EDT WED AUG 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN ROCKDALE...NEWTON...DEKALB AND HENRY COUNTIES UNTIL 715 PM EDT...
AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LAKEVIEW ESTATES...MOVING SOUTHEAST AT 15
MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
ROCKDALE...NEWTON...DEKALB AND HENRY COUNTIES THROUGH 715 PM EDT.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3358 8426 3359 8424 3361 8426 3370 8425
3372 8394 3344 8380 3343 8391 3344 8393
3343 8395 3341 8428
TIME...MOT...LOC 2226Z 334DEG 11KT 3368 8407The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:41 PM EDT | Special Weather Statement | FFC | Catoosa, Walker, Whitfield | 64 min |
| Jul 31, 10:51 PM EDT | Special Weather Statement | FFC | Towns, Union | 24 min |
| Jul 31, 11:18 PM EDT | Special Weather Statement | FFC | Lumpkin, Towns, Union, White | 27 min |
| Aug 1, 3:33 PM EDT | Special Weather Statement | FFC | Chattooga | 57 min |
| Aug 1, 3:51 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd | 39 min |
| Aug 1, 4:16 PM EDT | Special Weather Statement | FFC | Forsyth | 44 min |
| Aug 1, 4:21 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 39 min |
| Aug 1, 4:23 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Gwinnett, Hall | 52 min |
| Aug 1, 4:28 PM EDT | Special Weather Statement | FFC | Floyd | 47 min |
| Aug 1, 4:48 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 42 min |
| Aug 1, 4:57 PM EDT | Special Weather Statement | FFC | Gordon, Murray | 33 min |
| Aug 1, 5:10 PM EDT | Special Weather Statement | FFC | Dawson | 50 min |
| Aug 1, 5:13 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Gordon, Murray, Pickens | 47 min |
| Aug 1, 6:05 PM EDT | Special Weather Statement | FFC | Gilmer, Pickens | 40 min |
| Aug 1, 6:17 PM EDT | Special Weather Statement | FFC | Dooly | 28 min |
| Aug 1, 6:19 PM EDT | Special Weather Statement | FFC | Dade, Walker | 41 min |
| Aug 1, 6:49 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Walker | 41 min |
| Aug 1, 7:23 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Walker | 52 min |
| Aug 1, 7:39 PM EDT | Special Weather Statement | FFC | Fannin, Towns, Union | 51 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.